# SDR 96ZZZX1276

- Difficulty date: February 28, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Merl Inc, repair station SF5R715E
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Battery Pack
- Part number: BP1045
- Condition: Defective
- Location: Elt
- Component: Merl, EBC102A
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THIS ELT CAME ON BY ITSELF IN THE GARAGE OF CUSTOMER.  FAA/CAP WENT TO CUSTOMER'S HOUSE AND FOUND ELT GOING ON.  FAA REP REMOVED ONE SCREW FROM BACK COVER OF ELT AND THE ELT SHUT OFF.  REP PUT SCREW BACK IN AND ELT WENT OFF AGAIN.  ELT AND BATTERY WIRES WERE ATTACHED PROPERLY WITH WIRE NUTS.  UPON INVESTIGATION AT EBC PLANT, FOUND MERL BATTERY HAD AN EXPOSED TAB-WELD SPOT AND THE SCREW FROM THE BACK COVER, WHEN INSTALLED, HIT THE SPOT AND SHORTED THE ELT ON.
